Ch Ch Ch Ch Changes

If I haven’t previously mentioned it; I hate changes. I’m a creature of habit. My medications have changed yet again. I know that it’s necessary, but it is beyond annoying.

I had to make an impromptu appointment with my PCP to talk about the whole blood work ordeal. There isn’t an exact reason as to why my renal function tanked after being on the Lasik and the Metolazone for a whole two days. The conclusion is that, due to the [ten plus] medications I’m already, my kidneys were already working to filter those medications, and adding two more put too much strain on them. Makes sense. I’m on quite the cocktail of medications and they’re either filtered through my liver or my kidneys; combine that with a family history of kidney disease, and it’s a recipe for disaster. I’m not gonna lie, I was totally planning to make a hard attempt to get her to let me go back on the Lasik meds. That hard attempt turned into a softer, plea. We came to an agreement that I could take only the Metolazone [it’s the lowest dosage] after two weeks so my kidneys have time to ‘heal’. Fair enough. I’ve listened and been a swollen mess, counting the days until I can add it back into my daily regimen. I should be able to take it mid next week, so I’ll save my update until after I’ve integrated it back in.

I’m also back on Gabapentin because the pharmacy in Florida that was supposed to get me set up with the medication my pain doctor prescribed employ complete idiots. I played phone tag for three days and they never once left a message or gave me a contact number; I had to go off the one that showed up when they called. Ridiculous. For now, I’ll be back on the 900mg like I was before and if it doesn’t help [like it didn’t last time] then my dosage can be increased to as much as 2400mg. I started taking it yesterday, so I won’t see any changes for a week or two, if at all. I need something this stuff to kick in soon because I’m in quite a bit of pain and my tremors are worse than ever. I can’t tell you how annoying it is to try and write or cook when your hands are visibly shaking. When I go out, I seriously must look like a junkie who hasn’t had her fix. So embarrassing.

On another note, I think the increase in both my Plaquenil and Methotrexate are going to be the right combo. I just took my fourth week of meds and I’ve been less fatigued and have a bit more energy than before. I’m really hoping it lasts because if it doesn’t, I really have no idea what else to do. Like I mentioned in previous posts, my Rheumatologist can’t make his mind up on whether chemotherapy is an option to consider if this one tanks. I’ve already seen Rheumatologists from both Duke and UNC, and they were about as helpful as a paper hat during a hurricane. It’s a catch 22. If this combination of medication fails, I can either stick with it and deal, I can go off the immunosuppressants all together, or if it’s an option, go on chemo and see what happens. None of those three-options sound appealing or helpful. I’ll keep the faith and have my fingers crossed that I don’t have to pick any of those three options anytime soon, if ever!

Next week I go and get my psych evaluation [for the spinal cord stimulator] and Duke Pain Clinic for my shoulder. I know it sounds weird to be required to have a psychological evaluation to begin a trial for a spinal cord stimulator of all things. I thought they were joking when they told me I needed one but, oh no, it’s not. I had to get another MRI of my back and the tech and I were talking about the surgery [she’s seen a lot people come in for pre-op back surgery] and I mentioned the eval to her. She explained it to me like this “Some people aren’t ‘stable’ enough to have the surgery”; I just stood there confused.  “Think of it this way, some people might have the surgery and then believe that the implant is somehow being controlled by the government or is doing something other than what it really does”. Ohhhhhh totally makes sense. I said that paranoid schizophrenics probably aren’t the best candidates then. Craziness.

Oh, and my taper from the Ativan is going great. I’ve gone from taking an average of 8mg a day to 5mg and I’m finding that some days I don’t take any at all. I may have been blind enough to get myself in this mess but I’m smart enough to have found a way out. Pretty proud of myself.

I’ll post my updates next week.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s